MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL TIP GUIDE WIRE 2.4MM; PASSER

SMITH & NEPHEW, INC. DRILL TIP GUIDE WIRE 2.4MM; PASSER
Model Number 014396
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery when the package was opened, the piece of the cap was completely adhered to the rod when it was tried to be removed.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that the device was returned with one silicone tip protector attached.The tip protector had been partially peeled off, but was sticking to the rod in multiple locations.It was difficult to remove and left material behind.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.A review of the drawing revision history found that the silicone tip protectors were changed to plastic sleeves in (b)(6) 2019.The change was implemented due to customer feedback that the silicone tip protectors were difficult to remove.The complaint was confirmed and the root cause was associated with the environment.Factors that could have contributed to the reported event include overheating in shipping or storage or prolonged higher temperatures.The tip protectors have been updated to plastic in more recent designs.

Brand Name
DRILL TIP GUIDE WIRE 2.4MM
Common Device Name
PASSER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10784700
Report Number1219602-2020-01761
Device Sequence Number19867175
Product Code HWQ
UDI-Device Identifier03596010374691
UDI-Public03596010374691
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K920621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number014396
Device Catalogue Number014396
Device Lot NumberNOT AVAILABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1